MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER 4MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OFFSET COUPLER 4MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71424225
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to knee instability.During surgery it was discovered that the coupler at the femur side was broken off.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a revision surgery was performed due to knee instability.During surgery it was discovered that the coupler at the femur side was broken off.The affected legion offset coupler along with the stem, tibial baseplate, sleeve, bolt, insert, link and femoral component, used in treatment, were returned and evaluated.A lab analysis conducted during this investigation noted that femoral component and tibial baseplate still have bone cement adhered to them.The link assembly is still connected to the condyles of the femoral component.The offset coupler is fractured and a piece of it is still attached to the post of the femoral component.The proximal surface and edges of the tibial baseplate are worn with scratches.The insert has scratches on both the distal and proximal surfaces with the locking screw still attached.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Thus no medical assessment can be performed at this time.Possible causes could include but are not limited to overuse or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN OFFSET COUPLER 4MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9070333
Report Number1020279-2019-03385
Device Sequence Number3762580
Product Code JWH
UDI-Device Identifier03596010547132
UDI-Public03596010547132
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424225
Device Catalogue Number71424225
Device Lot Number17ESM0218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421307 LEGION TIBIAL BASE, LOT: 16MAF0006; 71421632, LEGION LINK ASSEMBLY, LOT:16KAF0009; 71421681 LEGION 11MM SLEEVE, LOT:17JTM0027; 71421686, LEGION 11MM BOLT, LOT: 17LTM0001; 71423363, LEGION INSERT, LOT:17EM15664; 71424192, LEGION STEM (MM), LOT: 10JAP0374
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;